Day 9 without hydrocodone ... better but still no picnic - Part 7

By thespeedofdark · Aug 1, 2012 · ·
  1. Re: Day 10 without hydrocodone for chronic pain - better than day 9 so far

    Fentiful -
    Yeah, I've got the 4 mg Zanaflex tablets too - and I did try breaking one in half this morning, and that seemed to work okay, actually. Got very little drowsiness from just the half, and it seemed to work pretty well in combination with some ibuprofen. Things are much more bearable today anyway - not really in as much pain as I was, which is a very good thing.

    As for neurostimulators, I've already got one implanted in my butt, so we're doing good in that region of the body ;) I turned it up the other day and that helps, although you've gotta be careful with how high you turn it up, because when your stim is on the sacral nerve like mine is, if you turn it up too high and then sit down really fast, you can get a real jolt up the hoo-ha... LOL ;) Been there, done that (in public, no less).

    I also cannot tolerate topiramate (Topamax) - I get incredibly dizzy and my hands and feet have incessant "pins and needles" feelings when I take it. In fact, it made me so dizzy that my husband wouldn't let me shower alone because I'd been walking into walls and doors.... I do take Lyrica with pretty decent results.

    Generally speaking, now that the bulk of the opiate withdrawal issues are over with, I'm feeling pretty okay today... it sure could be worse! Although, perhaps the DXM thing is worth looking into for future reference.... I'm off to do some reading on that topic!!

Comments

  1. Fentiful
    Re: Day 10 without hydrocodone for chronic pain - better than day 9 so far

    Thespeed,

    Have you thought of, or talked with your doctor about temporarily increasing your Lyrica until your body becomes more adjusted without the opiates? Come to think of it, this may be better than trying to DXM, although that's something you can discuss with your doctor depending on how open and cooperative he is.

    The reason being is my perinatologist (fetal-maternal specialist, I'm pregnant) recently discussed me temporarily going up on the gabapentin and going down further or ceasing the oxycodone all together prior to the delivery to reduce the chance of neonatal withdrawal syndrome. According to him, he feels increasing the gabapentin is a safer option. I'm still unsure on this route and am further researching this option. Also gabapentin and Lyrica have their own set of withdrawal symptoms that I personally find more difficult to tolerate, as well as find them longer in duration.

    However, I don't have the desire or craving rather to take more and more of the gabapentin, and so tapering is a easier option.

    I think I mentioned it before, but have you considered talking to your doctor about compounding pharmacies? They take a less traditional approach, can make a lot of the same prescriptions in a cream or transdermal application, with fewer side effects, as well as altering oral medications to reduce or eliminate certain unwanted side effects. Check into it. Looking back I wish I would have checked into it sooner.
To make a comment simply sign up and become a member!